First of all I tell a lil about
myself : 29 M - fitness fanatic (6 days a week weight training) enjoy playing basketball and watching pretty much all sports.
2 years ago diagnosed with UC. Never really took the disease too serious. Never took the Asacol. about a year after initial diagnosis, I had a "flare up" - doctor said I needed to take the Asacol for maintenance, not just in the midst of a flare up. He also prescribed Flagyl (500 mg) 3X day, Prednisone, and Pamine (5mg) twice dailly. Responded very well to medication, and began regularly taking 9 Asacol daily.
Fast forward to March 08 began having major flare ups : blood, stomach pain, etc. I was going to the bathroom 25 - 30 times daily. Urges were unbearable. Doc prescribed Pred, and Pamine. Immediately symptoms improved ( was down to 10 -12 bathroom breaks daily). When my progress plateaued, I called Doc and asked him what gives? Why are my symptoms still present ( I had yet to discover this message board ). He prescribed the Flagyl, but by then I had cycled off the Pred, and I had to be admitted to the ER. They put some Flagyl and anti-inflams in my IV, and called in some more Pred. That was this past Sat. Symptoms have seemed to progressively improve, but I have come to find out that this "disorder" is so hit and miss, I never know if I am making any headway.
Sorry for rambling, my question is this - Today during a bathroom break, my stool was more firm then usual with less blood and mucous, and I noticed a red "pod" Upon further investigation, I uncovered a Asacol tablet (still fully intact - and the powdered medicine safely inside the skin) I found another one in the same condition in the same bowel movement. What gives? Has anyone ever experienced this? There is no doubt in my mind that this has happened before. I eat sweet potatoes, and in the past I can see where I may have dismissed this as just the potatoe skin. Any thoughts? Also thoughts on Lialda? I see my doc Monday, and I will bring all this to his attention, as well as possibly a switch to Lialda.
I am very sorry for my essay. It's just that I am very new to this.